zbMATH — the first resource for mathematics

Preserving \(Z\)-sets by Dranishnikov’s resolution. (English) Zbl 1182.54040
A proper map \(h:Y\to Z\) between separable complete \(\text{ANE}(n)\) is a \(UV^{n-1}\)-divider of \(f:X\to Z\) if there exists a topological embedding \(g:X\to Y\) such that \(g(X)\) is dense in \(Y\), the inclusion of \(g(X)\) in \(Y\) is a \(UV^{n-1}\)-map and \(f=h\circ g\). Let \(Q\) be the Hilbert cube, \(\mu^k\) the \(k\)-dimensional Menger compactum and \(\nu^k\) the \(k\)-dimensional Nöbeling space. The authors prove that there exists a Dranishnikov resolution \(d_k:\mu^k\to Q\) and a Chigogidze resolution \(c_k:\nu^k\to Q\) such that \(d_k\) is a \(UV^{k-1}\)-divider of \(c_k\). This implies that \(d_k^{-1}(Z)\) is a Z-set in \(\mu^k\) for every Z-set \(Z\) in \(Q\).

54F65 Topological characterizations of particular spaces
58B05 Homotopy and topological questions for infinite-dimensional manifolds
54C55 Absolute neighborhood extensor, absolute extensor, absolute neighborhood retract (ANR), absolute retract spaces (general properties)
57N20 Topology of infinite-dimensional manifolds
Full Text: DOI arXiv
[1] Ageev, S.M., Axiomatic method of partitions in the theory of Menger and Nöbeling spaces, (2000), preprint
[2] Ageev, S.M., Axiomatic method of partitions in the theory of Nöbeling spaces. I. improvement of partition connectivity, Mat. sb., 198, 3, 3-50, (2007), (in Russian) · Zbl 1147.54019
[3] Ageev, S.M., Axiomatic method of partitions in the theory of Nöbeling spaces. II. unknotting theorem, Mat. sb., 198, 5, 3-32, (2007), (in Russian) · Zbl 1153.54018
[4] Ageev, S.M., Axiomatic method of partitions in the theory of Nöbeling spaces. III. consistency of the axiom system, Mat. sb., 198, 7, 3-30, (2007), (in Russian) · Zbl 1148.54018
[5] S.M. Ageev, Geometric Chigogidze’s resolution, Fund. Math., submitted for publication
[6] Ageev, S.M.; Gruzdev, G.; Silaeva, Z., On characterization of 0-dimensional Chigogidze’s resolution, Vestnik BGU, 2, 45-48, (2006), (in Russian)
[7] Ageev, S.M.; Repovš, D.; Shchepin, E.V., On the softness of the dranishnikov resolution, Proc. Steklov inst. math., 212, 1, 3-27, (1996) · Zbl 0877.54012
[8] Bestvina, M., Characterizing k-dimensional universal Menger compacta, Mem. amer. math. soc., 71, 380, (1988) · Zbl 0645.54029
[9] Bestvina, M.; Mogilski, J., Characterizing certain incomplete infinite-dimensional absolute retracts, Michigan math. J., 33, 291-313, (1986) · Zbl 0629.54011
[10] Bowers, P.L., Dense embedding of sigma-compact, nowhere locally compact metric spaces, Proc. amer. math. soc., 95, 1, 123-130, (1985) · Zbl 0587.54021
[11] Chigogidze, A., Theory of n-shapes, Uspekhi mat. nauk, 44, 117-140, (1989), (in Russian) · Zbl 0696.54013
[12] Chigogidze, A.; Kawamura, K.; Tymchatyn, E.D., Nöbeling spaces and the pseudo-interiors of Menger compacta, Topology appl., 68, 33-65, (1996) · Zbl 0869.57024
[13] Chigogidze, A., \(\operatorname{UV}^n\)-equivalence and n-equivalence, Topology appl., 45, 283-291, (1992) · Zbl 0756.54009
[14] Chigogidze, A.; Zarichnyi, M., Universal Nöbeling spaces and pseudo-boundaries of Euclidean spaces, Mat. stud., 19, 2, 193-200, (2003) · Zbl 1023.54028
[15] Dobrowolski, T.; Mogilski, J., Problems on topological classification of incomplete metric spaces, (), 409-429
[16] Dranishnikov, A.N., Universal Menger compacta and universal mappings, Mat. sb., 129, 1, 121-139, (1986), (in Russian) · Zbl 0622.54026
[17] Fedorchuk, V.V.; Chigogidze, A.Ch., Absolute retracts and infinite-dimensional manifolds, (1992), Nauka Moscow, (in Russian) · Zbl 0762.54017
[18] Hu, S.T., Theory of retracts, (1965), Wayne State Univ. Press · Zbl 0137.01701
[19] Shchepin, E.V., On homotopically regular mappings of manifolds, (), 139-151 · Zbl 0644.57005
[20] Shchepin, E.V.; Brodskyi, N.B., Selections of filtered multivalued mapping, Proc. Steklov inst. math., 212, 1, 209-229, (1996)
[21] Toruńczyk, H., Characterizing Hilbert space topology, Fund. math., 111, 247-262, (1981) · Zbl 0468.57015
[22] Zarichnyi, M.M., Absorbing sets for n-dimensional spaces in absolutely Borel and projective classes, Mat. sb., 188, 3, 435-447, (1997) · Zbl 0880.54019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.